Alert archive / Washington / Gale Warnings in 2014
Gale Warning 5, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 8, 2014, 11:41 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2014, 11:41 AM PST (19:41 UTC)
- Expired
- Jan 8, 2014, 4:05 PM PST
- In force
- 4 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
476 WHUS76 KSEW 081941 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1141 AM PST WED JAN 8 2014 PZZ150-153-170-173-090345- /O.UPG.KSEW.SC.Y.0007.000000T0000Z-140109T1200Z/ /O.NEW.KSEW.GL.W.0005.140108T1941Z-140109T0000Z/ /O.NEW.KSEW.SC.Y.0008.140109T0000Z-140109T1200Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 1141 AM PST WED JAN 8 2014 ...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND AND WAVES...SOUTH WIND 25 TO 35 KNOTS...BECOMING WEST 15 TO 25 KNOTS TONIGHT. COMBINED SEAS 7 TO 10 FT WITH A DOMINANT PERIOD OF 15 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-090345- /O.CON.KSEW.SC.Y.0007.000000T0000Z-140109T0200Z/ /O.CON.KSEW.GL.W.0004.140109T0200Z-140109T1400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1141 AM PST WED JAN 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY... * WIND AND WAVES...SOUTH WIND RISING TO 20 TO 30 KNOTS... BECOMING WEST 30 TO 40 KNOTS TONIGHT. WIND WAVES 3 TO 5 FEET BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-090345- /O.CON.KSEW.GL.W.0004.140109T0200Z-140109T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 1141 AM PST WED JAN 8 2014 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST THURSDAY... * WIND AND WAVES...WEST WIND RISING TO 30 TO 40 KNOTS TONIGHT. WIND WAVES BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-156-176-090345- /O.CON.KSEW.SC.Y.0007.000000T0000Z-140109T1200Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 1141 AM PST WED JAN 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND AND WAVES...SOUTH WIND RISING TO 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-135-090345- /O.CON.KSEW.SC.Y.0007.000000T0000Z-140109T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 1141 AM PST WED JAN 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND AND WAVES...SOUTH WIND RISING TO 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-090345- /O.CON.KSEW.SC.Y.0007.000000T0000Z-140109T1200Z/ ADMIRALTY INLET- 1141 AM PST WED JAN 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WIND AND WAVES...SOUTH WIND RISING TO 15 TO 30 KNOTS... BECOMING NORTHWEST TONIGHT. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
832 WHUS76 KSEW 090005 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 405 PM PST WED JAN 8 2014 PZZ150-153-170-173-090815- /O.CAN.KSEW.GL.W.0005.000000T0000Z-140109T0000Z/ /O.EXT.KSEW.SC.Y.0008.000000T0000Z-140110T1400Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- 405 PM PST WED JAN 8 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE GALE WARNING. * WIND AND WAVES...WEST WIND 15 TO 30 KNOTS...BECOMING SOUTHERLY ON THURSDAY. WIND WAVES 4 TO 7 FEET. WEST SWELL 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-090815- /O.CON.KSEW.SC.Y.0007.000000T0000Z-140109T0200Z/ /O.CON.KSEW.GL.W.0004.140109T0200Z-140109T1400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 405 PM PST WED JAN 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * WIND AND WAVES...SOUTH WIND RISING TO 20 TO 30 KNOTS... BECOMING WEST 30 TO 40 KNOTS TONIGHT. WIND WAVES 3 TO 5 FEET BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-090815- /O.CON.KSEW.GL.W.0004.140109T0200Z-140109T1400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 405 PM PST WED JAN 8 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM PST THURSDAY... * WIND AND WAVES...WEST WIND RISING TO 30 TO 40 KNOTS TONIGHT. WIND WAVES BUILDING TO 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-090815- /O.NEW.KSEW.RB.Y.0002.140109T0800Z-140110T1400Z/ GRAYS HARBOR BAR- 405 PM PST WED JAN 8 2014 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PST FRIDAY. * BAR CONDITION...BECOMING ROUGH. * COMBINED SEAS...6 TO 8 FEET BUILDING TO 10 OR 11 FEET AFTER MIDNIGHT. * FIRST EBB...1030 PM THIS EVENING. * SECOND EBB...1115 AM THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ130-156-176-090815- /O.EXT.KSEW.SC.Y.0007.000000T0000Z-140110T1400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 405 PM PST WED JAN 8 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST FRIDAY... * WIND AND WAVES...WEST WIND 15 TO 30 KNOTS...BECOMING SOUTHERLY ON THURSDAY. WIND WAVES 4 TO 7 FEET. WEST SWELL 10 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-135-090815- /O.EXT.KSEW.SC.Y.0007.000000T0000Z-140109T1400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- PUGET SOUND AND HOOD CANAL- 405 PM PST WED JAN 8 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY... * WIND AND WAVES...SOUTH WIND RISING TO 15 TO 30 KNOTS. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-090815- /O.EXT.KSEW.SC.Y.0007.000000T0000Z-140109T1400Z/ ADMIRALTY INLET- 405 PM PST WED JAN 8 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PST THURSDAY... * WIND AND WAVES...SOUTH WIND RISING TO 15 TO 30 KNOTS... BECOMING NORTHWEST TONIGHT. WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 8, 8:30 AM PST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 8, 8:30 AM PST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
830 AM PST WED JAN 8 2014
.SYNOPSIS...SEVERAL WEATHER SYSTEMS WILL MOVE THROUGH WESTERN
WASHINGTON THROUGH THE END OF THE WEEK. IT WILL BE RAINY AND BREEZY
AT TIMES. THE STRONGEST WEATHER SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON FRIDAY NIGHT AND SATURDAY WITH WET WINDY WEATHER.
&&
.SHORT TERM...THE PATTERN THROUGH THE END OF THE WEEK WILL BE ZONAL
FLOW WITH FRONTAL SYSTEMS ASSOCIATED WITH PROGRESSIVE SHORT WAVE
TROUGHS. THE FIRST FRONT IS JUST OFF THE COAST THIS MORNING AND WILL
MOVE ACROSS THE AREA THROUGH THIS EVENING. EXPECT RAIN AND LOCALLY
WINDY CONDITIONS TO INCREASE THIS AFTERNOON AND CONTINUE THIS
EVENING IN THE LOWLANDS. THE SNOW LEVEL HAS NOT BEEN VERY LOW FOR
THE MIDDLE OF WINTER BUT THE PASSES SHOULD STILL PICK UP PRETTY GOOD
SNOW AMOUNTS FROM THIS SYSTEM AND AN ADVISORY IS IN EFFECT FROM NOON
TODAY TIL NOON THURS ABOVE 3000 FEET IN THE CASCADES. A SECOND
FRONTAL SYSTEM WILL REACH WESTERN WA THURSDAY EVENING FOR MORE RAIN
AND BREEZY WEATHER FOR WESTERN WA.
.LONG TERM...A STRONG FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT
THROUGH MIDDAY SATURDAY. THIS MOISTURE WILL BRIEFLY TAP IN TO
TROPICAL MOISTURE LIFTING NORTHWARD FROM AN UPPER LOW JUST TO THE
EAST OF THE HAWAIIAN ISLANDS. MODELS CONTINUE TO SHOW 850 MB
TEMPERATURES RISING TO 4C AND THE WRFGFS 4KM SOLUTION HAS BEEN
SHOWING AROUND 5 INCHES OF RAIN FOR THE 24 HOUR PRECIP TOTAL ENDING
18Z SATURDAY. THE 12Z MODELS THIS MORNING SHOW 2-4 INCHES OF RAIN IN
THE MOUNTAINS WITH THAT SYSTEM. IT WILL BE WINDY SATURDAY WITH A
PDX-BLI GRADIENT AROUND +15MB...SO THIS SYSTEM SEEMS A LOT LIKE A
NOVEMBER MILD WINDY STORM. DIRTY RIDGING OCCURS THROUGH EARLY NEXT
WEEK WITH WEAK SYSTEMS BRUSHING THE AREA.
&&
.HYDROLOGY...A HIGH SNOW LEVEL FRIDAY NIGHT IN A STRONG WET FRONTAL
SYSTEM SHOULD SEND SEVERAL RIVERS UP NEAR FLOOD STAGE SATURDAY AND
THE SKOKOMISH RIVER IN MASON COUNTY CERTAINLY COMES TO MIND AS IT IS
THE EASIEST RIVER TO REACH FLOOD STAGE. BUT ALL THE RIVERS OUGHT TO
BE RUNNING PRETTY HIGH THIS WEEKEND FROM A SYSTEM THAT LOOKS A LOT
LIKE A NOVEMBER STORM. THE SYSTEM MOVES FAIRLY QUICKLY THROUGH THE
AREA WITH THE WARM WET PLUME OVER WRN WA MAINLY FRI NITE. THE LATEST
24HR PRECIP TOTALS ENDING 10AM SATURDAY FROM THE GFS AND NAM ARE IN
THE RANGE OF 2-4" IN THE MOUNTAINS...OTHER MODEL RUNS HAVE BEEN
WETTER THAN THAT. THE PROGRESSIVE NATURE OF THE WEATHER PATTERN
THROUGH THE END OF THIS WEEK SUGGESTS THE SYSTEM WILL MOVE THROUGH
QUICK ENOUGH TO MAKE THIS A FAIRLY MINOR EVENT.
&&
.AVIATION...INCREASING SOUTHWEST FLOW ALOFT OVER WESTERN WASHINGTON
TODAY WITH AN OCCLUDED FRONT MOVING THROUGH THE FORECAST AREA LATE
THIS AFTERNOON AND EVENING. THE FLOW ALOFT WILL VEER TO WESTERLY
BEHIND THE FRONT. AT THE SURFACE SOUTHERLY WINDS WILL INCREASE AHEAD
OF THE FRONT...THEN BECOME STRONGLY ONSHORE BEHIND THE FRONT. THE
AIR MASS WILL REMAIN MOIST AND BECOME WEAKLY UNSTABLE TONIGHT.
MVFR AND LOCAL IFR CONDITIONS PREVAIL THIS MORNING WITH SKY COVER
ROUGHLY SCT-BKN008 OVC015-025 WITH HIGHER OVERCAST LAYERS ABOVE.
THERE ARE ALSO LOCAL VISIBILITIES 3-5SM IN RAIN. CONDITIONS ARE
LIKELY TO DETERIORATE SOMEWHAT THROUGH THIS EVENING AS RAIN
INCREASES...WITH MARGINAL IMPROVEMENT BEHIND THE FRONT LATER TONIGHT.
KSEA...SOUTH WIND 6-10 KT RISING TO 10-16 KT GUSTING 25 KT AROUND
00Z-03Z. CONDITIONS WILL DETERIORATE AND BE MAINLY IFR THROUGH THIS
EVENING AS RAIN INCREASES. MCDONNAL
&&
.MARINE...AN OCCLUDED FRONT WILL MOVE QUICKLY THROUGH THE COASTAL
WATERS THIS AFTERNOON AND THROUGH THE INLAND WATERS OF WESTERN
WASHINGTON EARLY THIS EVENING. SMALL CRAFT ADVISORY WINDS ARE LIKELY
OVER ALL WATERS...AND BRIEF MARGINAL GALES ARE A POSSIBILITY FOR THE
COASTAL WATERS COINCIDENT WITH THE FRONT. STRONG ONSHORE FLOW WILL
DEVELOP BEHIND THE FRONT TONIGHT...WITH GALE WESTERLIES LIKELY IN
THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA. THE GALE WATCH THERE
WILL BE UPGRADED TO A WARNING WITH THE MORNING FORECAST.
A WEAKER FRONTAL SYSTEM WILL MOVE THROUGH THE FORECAST AREA
THURSDAY. A WARM FRONT WILL MOVE NORTHEAST ACROSS WESTERN WASHINGTON
FRIDAY AFTERNOON AND EVENING...FOLLOWED BY A VIGOROUS COLD FRONT ON
SATURDAY. THIS SYSTEM WILL PROBABLY PRODUCE WIDESPREAD SOLID GALES
AND COMBINED SEAS IN EXCESS OF 20 FT. ANOTHER WEAKER SYSTEM WILL
AFFECT THE AREA ON SUNDAY. MCDONNAL
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY ABOVE 3000 FEET FOR THE NORTH AND
CENTRAL CASCADES FROM NOON TODAY TIL NOON THURSDAY.
PZ...SMALL CRAFT ADVISORY COASTAL WATERS...EAST AND WEST STRAIT OF
JUAN DE FUCA...ADMIRALTY INLET...NORTHERN INLAND WATERS...PUGET
SOUND AND HOOD CANAL.
.GALE WARNING IN EFFECT FOR THE CENTRAL AND EAST STRAIT TONIGHT.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:53 AM PST | Gale Watch | SEW | 7 hr | |
| Jan 8, 2:53 AM PST | Small Craft Advisory | SEW | 54 hr | |
| Jan 8, 3:21 AM PST | Winter Weather Advisory | SEW | 24 hr | |
| Jan 8, 9:40 AM PST | Gale Warning | SEW | 23 hr | |
| Jan 8, 11:41 AM PST | Small Craft Advisory | SEW | 46 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.